You are here:

Pediatrics/Yeast Infection?

Advertisement


Question
Hello,
I am a teenage boy who, about three months ago, received a purple bruise on my penis for grabbing it too hard. It took about three weeks to go away and now there is hyper-skin pigmentation where the bruise once was. A doctor told me that I had epididymitis about six days after I received the bruise, so I took antibiotics. After the anitbiotics worked, though, I noticed a burning sensation in the head and sides of my pe is and on the undersides and sides of my testicles. The doctor said it was a yeast infection due to the antibiotics, so he prescribed Lotrimin cream, for 2 times a day for two weeks. I did it about once a day for around a month, and after that I applied about every other day because the pain was not going down. I skipped applying for about a month, and over the last week I have been applying twice a day. After about three months of applying this jock itch cream, the pain has not gone away. Is this a yeast infection? If so, what should I do? Also, sometimes my penis gets small and the inner part hardens without erecting, and I have been constipated for a few days. I see a faint red around the base of my penis and around the bottom of the head, my penis tip burns, my testicles sometimes feel sore, and I see red spots around the shaft of my penis. I also experience a burning sensation when urinating. The jock itch cream relieves my discomfort for about twelve hours, but then it comes back, and this has not improved significantly since the summer. I am sorry for the length of this, but I am really scared because it is hard to talk to my parents about it, and I want to be as thorough as possible. I can't figure out the cause for my stiffening penis on the internet. I am also worried about developing prostate cancer. Thank you for taking the time to address my many issues.

Answer
Hi, Scott,

You do not have prostate cancer.  It is a bit unusual for someone your age to have epididymitis, but it can happen.  It would be somewhat likely that a yeast infection could develop after the antibiotics, but the Lotrimin usually takes care of this.  Burning when you pee means your urine needs to be checked for infection, especially if you are sexually active with someone or your penis checked for meatal inflammation or stenosis.  It is possible that a different anti-fungal needs to be given.  

You need to see your pediatrician.  We all are comfortable with these discussions.  I am not sure what the stiffening and hardening of the inner part of the penis is due to.

Good luck, Dr. Olson

Pediatrics

All Answers


Answers by Expert:


Ask Experts

Volunteer


David Olson, MD

Expertise

I would be happy to attempt to answer any questions about general pediatric topics, either medical issues or behavioral issues. This would include all the various questions one receives in a busy pediatric practice. I`m a board certified pediatrician in northern Michigan and have been in practice for over 15 years. I enjoy the teaching role I have in our practice and would enjoy the opportunity to help others with their pediatric problems.

©2016 About.com. All rights reserved.